Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On Rationality of the Cogrowth Series

Author: Dmitri Kouksov
Journal: Proc. Amer. Math. Soc. 126 (1998), 2845-2847
MSC (1991): Primary 20F05, 20P05, 05C38
MathSciNet review: 1487319
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The cogrowth series of a group $G$ depends on the presentation of the group. We show that the cogrowth series of a non-empty presentation is a rational function not equal to 1 if and only if $G$ is finite. Except for the trivial group, this property is independent of presentation.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20F05, 20P05, 05C38

Retrieve articles in all journals with MSC (1991): 20F05, 20P05, 05C38

Additional Information

Dmitri Kouksov
Affiliation: Department of Mathematics, Brigham Young University, Provo, Utah 84602

PII: S 0002-9939(98)04741-8
Keywords: Cogrowth of groups, rational series
Received by editor(s): March 13, 1997
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1998 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia